MAUDE Adverse Event Report: DEPUY MITEK LLC US 5.5/6.5 HEALIX ADVANCE AW; BONE AWL

DEPUY MITEK LLC US 5.5/6.5 HEALIX ADVANCE AW; BONE AWL
Model Number 222315
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/01/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Udi: (b)(4).The product upon which this medwatch is based has been received, however, the product evaluation is not yet complete.Any further information derived from the evaluation will be submitted in a supplemental 3500a form.
 
Event or Problem Description
It was reported by the sales rep that post-operatively to a shoulder repair procedure on (b)(6) 2021, it was observed that the rubber on the 5.5/6.5 healix advance aw device was slipping when it was turned by the surgeon.There was no surgical delay nor patient consequences reported.No additional information was provided.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Investigation summary: according to the information received, it was reported that the rubber slipping when the md tries to turn it.The complaint device was received and evaluated.Visual observation under magnifications reveal the sharp tip at the distal end appears to be flattened.Also, the device was found with scratches on the top.In other hand, the laser lines are in good conditions.As a potential cause cannot be associated to manufacturing, therefore a manufacturing record evaluation is not required.As per ifu- 108410 the precautions for this type of device consist to inspect the condition of the device prior to use.This device can damage, worn or bent; therefore, when this occurs it need to replace.The instrument life is generally determined by the wear or damaged from handling or surgical use.The device was tested manually and the rubber didn't present any movement undesired, this complaint cannot be confirmed.The possible route cause for the reported failure can be attributed to normal field wear and for the damage in the tip when the device might have been dropped or device was tapped against a hard surface accidentally.However, it cannot be conclusively affirmed.At this point in time, no corrective action is required, and no further action is warranted.However, in depuy synthes mitek, additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post market surveillance.

Brand Name
5.5/6.5 HEALIX ADVANCE AW
Common Device Name
BONE AWL
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key11338011
Report Number1221934-2021-00546
Device Sequence Number3372471
Product Code LXH
UDI-Device Identifier10886705022465
UDI-Public10886705022465
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,consum
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number222315
Device Catalogue Number222315
Device Lot Number1205002
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/16/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/02/2021
Supplement Date Received by Manufacturer03/11/2021
Initial Report FDA Received Date02/17/2021
Supplement Report FDA Received Date03/12/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1